

SNOLAB Research Division Scientific Retreat - Meeting Agenda

September 22, 2023

Executive Learning Centre, Laurentian University, Sudbury, ON

Microsoft Teams Link: Join on your computer, mobile app, or room device:

Click here to join the meeting

A fall Scientific Retreat for all Research Division staff will be hosted off-site at Laurentian University. The goal is to identify ideas, projects, and collaborations. Breakfast, snacks, and lunch will be provided. We will host preliminary sessions, as well as various breakout session rooms and a discussion panel. We are looking forward to hosting you!

Sincerely, Your Research Management Team:





9:00 AM	Breakfast, Coffee & Gather		
Preliminary Session I - Main Conference Area –			
9:30 AM	Welcome	Research Management Team	
9:45 AM	ICP-MS at SNOLAB	Sharayah Read	
10:15 AM	Teaching Science to Tibetan Monastics	Dimpal Chauhan	
10:45 AM	Coffee Break (in combination with Collaboration Session I)	30 minutes	
Collaboration Break Out Sessions I (10:45 AM) - Breakout Rooms; Signs Will Be Posted on Doors -			
Laser Cleaning		Thomas Sonley	
Funding Sources		Christine Kraus	
Teaching Chemistry to Non-Chemists		Steven Maguire	
Preliminary Session II - Main Conference Area –			
11:15 AM	Experiments Sharing EDI Resources, Ideas & Lessons Learned	Erica Caden	
11:45 AM	Opportunities for Sterile Neutrino Detection at SNOLAB	Ryan Bayes	
12:15 PM	Incorporating Project Management	Mitch Seguin	
12:45 PM	Lunch Break	60 minutes	
Collaboration Break Out Sessions II (1:45 PM) - Breakout Rooms; Signs Will Be Posted on Doors -			
Radon Mitigation Techniques		Nasim Fatemighomi	
Student Experiences, Mentors, Organization & Perspectives		Christine Kraus	
Quantum Compu	Jeter Hall		
Discussion Panel – Leadership, Management & Administrative Support (2:15 PM)			

Discussion Panel – Leadership, Management & Administrative Support (2:15 PM)

- Main Conference Area –

The Research Management Team will sit on a panel where colleagues can openly ask and discuss the management structure in our Division.

- What are we doing well in our Division?
- What are we not doing well in our Division?
- What can we improve on?
- Any other feedback or requests?



3:00 PM	Coffee Break	15 minutes	
Preliminary Session III - Main Conference Area –			
3:15 PM	Scientific Cleanliness, Recommended Products & Materials Lists	Aleksandra Bialek	
3:45 PM	The Importance of Collecting and Documenting Project Requirements	David Hawkins	
4:15 PM	Background Measurements Characterizing the Lab	Steffon Luoma	
4:45 PM	Closeout – Thank You!		

An optional post-event gathering will be announced to those interested.

We will also be voting on a "Name this Event" Contest. A prize will be given to the winner. Details will be explained at the beginning of the event.